| Model Number |
DBP-200CLASS145 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/02/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
Event or Problem Description
The diamondback peripheral orbital atherectomy device (oad) was advanced through a tight lesion in the superficial femoral artery that was severely calcified, 99% stenosed and a chronic total occlusion.The oad was unable to cross the lesion, and the crown of the oad unraveled and the tip of the oad and crown fractured.The fragment remained on the viperwire guide wire, and the oad and guide wire were removed together.The procedure was completed with balloon angioplasty and stent placement.The patient remained in stable condition.
Additional Manufacturer Narrative
The oad was received at csi for analysis.Visual examination revealed that the driveshaft filars were stretched at the proximal edge of the crown, however the driveshaft remained intact with no fractures observed.The damage was consistent with the driveshaft or sheath movement having been constrained while the control knob was advanced in the proximal direction.The inability of the oad to cross the lesion could not be confirmed through analysis.When tested the oad functioned as intended.At the conclusion of the device investigation the report that the oad had fractured and the oad was unable to cross the lesion could not be confirmed.There were no fractures observed on the driveshaft.The root cause of the driveshaft damage was undetermined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.As analysis of the device confirmed that no fracture occurred, this no longer meets the definition of a reportable event.Csi id: (b)(4).